Jump to content
CrazyBoards.org

Please help...Lamictal causing rage and anxiety while titrating on?


Recommended Posts

I am not an angry person at all.  Sad maybe...anxious for sure...but raging angry, no.  However, since I started taking lamictal, I'm finding myself absolutely raging with anger.  Yesterday I threw a clipboard across my classroom.  Today, I punched walls so hard I'm amazed I didn't break anything.  I also threw things against a wall and kicked the garbage can across the room and then had to clean up a the mess while crying and cussing the whole time (thank GOD there wasn't much in there).  Is this normal? This isn't me.  I'm on 50 right now and am supposed to go up again when I meet with my pdoc.  My anxiety levels have been through the roof as well since going on it, and this anger thing is getting out of control. I'm still out of breath from the temper tantrum I just threw in the kitchen. Now I want to just cry. And cut. I've gone through about 15 different moods this past week...and I thought this was a mood stabilizer.  Please help me....I feel sooooo out of control and I'm scared. I see my pdoc Thursday, and no, going early isn't an option. :( 

Link to comment
Share on other sites

Lamictal can be a messy drug to get on.  Like I said, I take mine in divided doses and it helps - when I was titrating I found that I would be absolutely awful right before I took my dose, so I figured my blood levels were wonky and started taking it half in the morning and half at night.
 
I've tried on numerous occasions to take it all in one dose, and it's always messed me up.
 
Hope you can make it to Thursday - that sounds brutal.
Link to comment
Share on other sites

Hmmm...maybe I should try a divided dose for a few days. I have to take 2-25mg pills a day, and I take them both at night. Maybe tomorrow I'll try one in the am and one at night.  That's not a bad idea, because you're right...the anger and anxiety is worse before.  I had been attributing to also taking my nightly dose of klonopin at that point, too...which might be helping. But...you might be onto something. I'm going to give it a try tomorrow and for the next few days and see what, if any, difference it makes.  

 

I'm trying hard to make it to Thursday...seems SO FAR away right now...but, I'll get there.  

Link to comment
Share on other sites

My trial on Lamictal rode my mood up and down, but not as hard as you're describing. Still, not uncommon. Going earlier isn't an option, gotcha - do you have a way to communicate with the pdoc in case of emergencies? Some pdocs do that - I can e-mail mine, and the situation you're describing would be exactly something I'd e-mail her about. It might not get me in to see her earlier, but in that case she'd still have some sort of instruction for me.

I hope tryp's idea of splitting the dose is helpful. Taking the kpin might actually help with the anger; I couldn't say. I find clonazepam extremely useful for more than anxiety, and have used it for agitation/anger before - hell that's a huge reason why kpin is one of my PRN meds for when I get a hypomanic episode. Erm. wait, just read up - you take it nightly; are you also allowed to take an amount as-needed in case of daytime anxiety? That's what I was presuming, sorry.

So, yeah, hope the splitting-dose suggestion helps. And Thursday is nearly a week away, that'd feel like a long time to me in a similar situation (I know 'cause, well, I've been there.) I hope the time feels like it's passing more quickly though. Hang in there.

Link to comment
Share on other sites

I just took my first divided dose, so we'll see. I can't keep having mood swings to that degree. If that continues, I'd almost rather not take it at all and deal with my regular swings. These are 10x worse and far more destructive. I'm not sure what happens if I just quit taking it, though...I've read you can't stop cold turkey. And, anyway, I'm not ready to do that quite yet.

Thursday seems light years away. :( I need to ask about extra klon, too. I've wondered that myself. There have been many days I wanted/needed extra but wasn't sure. Taking it regularly is far different than as a PRN. It does help some, but there's that grey area.

Link to comment
Share on other sites

Saw my pdoc today. She was a bit surprised by what I told her. So, she took me off the lamictal (I'm just to stop it as of today...I guess because I'm still on such a low dose...I thought I would have to wean off it), and we're trying latuda. Soooo expensive EVEN with myinsurance. :( We'll see...

Edited by LesMis4
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...